Format

Send to

Choose Destination
See comment in PubMed Commons below
Gen Hosp Psychiatry. 2014 Jul-Aug;36(4):450.e1-2. doi: 10.1016/j.genhosppsych.2014.03.010. Epub 2014 Mar 19.

Dissociative disorder due to Graves' hyperthyroidism: a case report.

Author information

1
Department of Psychiatry, School of Medicine, Tokyo Women's Medical University, Tokyo, Japan.
2
Department of Psychiatry, School of Medicine, Tokyo Women's Medical University, Tokyo, Japan. Electronic address: knishimura@psy.twmu.ac.jp.
3
Department of Medicine II, Endocrinology and Hypertension, School of Medicine, Tokyo Women's Medical University, Tokyo, Japan.

Abstract

We report the case of a 20-year-old Japanese woman with no psychiatric history with apparent dissociative symptoms. These consisted of amnesia for episodes of shoplifting behaviors and a suicide attempt, developing together with an exacerbation of Graves' hyperthyroidism. Patients with Graves' disease frequently manifest various psychiatric disorders; however, very few reports have described dissociative disorder due to this disease. Along with other possible causes, for example, encephalopathy associated with autoimmune thyroid disease, clinicians should be aware of this possibility.

KEYWORDS:

Dissociative amnesia; Dissociative disorder; Graves' disease; Hyperthyroidism

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center